1. Does the casualty's .skin have a rash or red blotches (hives)?
2. Is there any swelling on any part of the casualty's body, but particularly on the face, the lips or the tongue?
3. Is he or she having difficulty in breathing? This may indicate swelling in the airway.
4. Is he or she experiencing tightness in his chest?
5. Is the skin color normal or does it appear grayish or even blue?
6. Is the casualty unconscious or suffering from seizures?
7. Can the pulse be felt? Is it weak or rapid?
Any of the above symptoms can develop within a few moments of the initial exposure to the allergen. The treatment for severe anaphylactic shock is the administration of the drug adrenaline and of oxygen. Increasingly, allergy sufferers identified as being at risk of anaphylactic shock will be issued with pre-packed injections of adrenaline that are quick and simple to use, so it is sensible to check whether or not your casualty is thus equipped. Otherwise, there is no specific treatment other than remaining with your casualty until medical help arrives.
He or she should be kept in a comfortable upright position to assist breathing, unless he or she loses consciousness, in which case the recovery position is preferred to keep the airway open